MAUDE Adverse Event Report: INARI MEDICAL, INC. TRIEVER24; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. TRIEVER24; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 22-101
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Great Vessel Perforation (2152)
Date of Event 05/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were not provided; the lot history records of all potential lots shipped to the facility were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's injury was the result of inadvertent vessel perforation.Cardiac perforation and cardiac tamponade are identified in the labeling as possible adverse events/complications.Manufacturer's reference #: (b)(4).
 
Event or Problem Description
A 66-year-old male underwent a thrombectomy with the inari flowtriever system to address their pulmonary embolism.The majority of clot was successfully removed when the physician used the triever20 curve (t20c) through the triever24 (t24) to do a final walk back.The t24 was positioned in the left pulmonary artery (lpa) with the tip just before the curve of the lpa.The t20c cavitated on the final pull and was pulled back into the t24.As the t20c reached the inferior vena cava, the t24 was now over the "hump" of the lpa.The t24 was pulled back into the main pulmonary artery and imaging was performed.No perforation or extravasation was observed but the patient's heart rate jumped up to 122.This was followed by a fluctuation in blood pressure.A computed tomography angiography was performed which revealed a hemopericardium.A drain was placed where 850 cc of blood was removed but blood was still collecting in the heart.A tamponade was performed, and the patient was transferred to a sister facility.The patient was last reported to be stable and doing okay.

Brand Name
TRIEVER24
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
mazi kiani
6001 oak canyon
suite 100
irvine, CA 92618
9494132147
MDR Report Key22294368
Report Number3020347218-2025-00040
Device Sequence Number18259595
Product Code QEW
UDI-Device Identifier00850291007185
UDI-Public00850291007185
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K213402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number22-101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Initial Report FDA Received Date06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FLOWSAVER; INTRI24 SHEATH; TRIEVER20 CURVE
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age66 YR
Patient SexMale